Click on the link for a list of possible s. effects:
I am an Internist who also happens to use MetanX for chemotx related neuropathy. Approximately 3-4wks after starting the one capsule twice daily dosing, I began to have aching and pain and stiffness in both upper and lower extremities. Specifically affecting my hands to elbows and feet at least to my knees. I hadn't had this type of neuropathic pain to THIS degree for at least a couple years, which is when I began a pain regimen that included lyrica. Being quite concerned about my new symptoms, that clearly correlated with initiation of MetanX, I contacted my PCP & pain specialist as well as my podiatrist. They each had a differing opinion and admitted to fairly little experience in prescribing the medication. I then called the manufacturer and was put in touch with an RN that works for their company.
She reassured me that increased pain before the expected response of becoming pain free and independent... is to be expected. I am about 3wks into the increased amount of extremity pain, and the manufactuerer's RN has advised me to give it "several more weeks" (she suggested 2-3months) because the fact that I have increased pain indicates that the medication is working... it "just needs more time". The most concerning part was that the RN told me it may be the worst time to just stop taking MetanX b/c she's had patients stay in this "heightened pain status" if they just stop and don't try to work through the pain to get to the other end and be pain free. If the stop the MetanX during this "heightened state", they not uncommonly stay indefinitely in this "heightened state". My inclination is to stop taking MetanX. I started a medication, and I have acquired some really significant and at times completely debilitating side effects. But on the other hand, who would want to stay in this "heightened state" of pain?? Anyone with similar WORSENING of symptoms or if someone, more importantly, endured that state and in hind site is now much better, well I would love to hear from y'all. Thanks in advance for any help that may be out there.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 May 2013 • 4 answers
Updated 9 Jul 2010 • 2 answers
Updated 29 May 2011 • 1 answer
Updated 15 Aug 2013 • 2 answers
Updated 29 Nov 2017 • 1 answer